Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 2, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 22, 2010, 3:46 PM MST. It took effect at Jan 23, 2010, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2010, 3:46 PM MST (22:46 UTC)
- In effect from
- Jan 23, 2010, 11:00 AM MST
- Expired
- Jan 23, 2010, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
758 WWUS74 KEPZ 222246 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 346 PM MST FRI JAN 22 2010 ...GUSTY WINDS WILL DEVELOP AGAIN ON SATURDAY... .A WINTER STORM CONTINUES TO PRODUCE RAIN AND SNOW ALONG WITH GUSTY WINDS. THE WINDS WILL INCREASE AGAIN BY MID DAY SATURDAY AND CONTINUE THROUGH MOST OF THE AFTERNOON. THE SYSTEM FINALLY MOVES EAST OF THE AREA SATURDAY EVENING AND ALLOWS THE WINDS TO DIMINISH. NMZ022>025-030>032-TXZ055-056-231230- /O.NEW.KEPZ.WI.Y.0002.100123T1800Z-100124T0100Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 346 PM MST FRI JAN 22 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY. WINDS WILL INCREASE FROM THE WEST TO 25 TO 35 MPH TOWARDS NOON TIME ON SATURDAY...WITH GUSTS TO 45 MPH. THE WINDS WILL DIMINISH LATE IN THE AFTERNOON TO NORTHWEST 10 TO 20 MPH BY THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
799 WWUS74 KEPZ 231110 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 410 AM MST SAT JAN 23 2010 ...GUSTY WINDS WILL DEVELOP AGAIN ON SATURDAY... .A WINTER STORM CONTINUES TO PRODUCE RAIN AND SNOW ALONG WITH GUSTY WINDS. THE WINDS WILL INCREASE AGAIN BY MID DAY SATURDAY AND CONTINUE THROUGH MOST OF THE AFTERNOON. THE SYSTEM FINALLY MOVES EAST OF THE AREA SATURDAY EVENING AND ALLOWS THE WINDS TO DIMINISH. NMZ022>025-030>032-TXZ055-056-231915- /O.CON.KEPZ.WI.Y.0002.100123T1800Z-100124T0100Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 410 AM MST SAT JAN 23 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. WINDS WILL INCREASE FROM THE WEST TO 25 TO 35 MPH TOWARDS NOON TIME ON SATURDAY...WITH GUSTS TO 45 MPH. THE WINDS WILL DIMINISH LATE IN THE AFTERNOON TO NORTHWEST 10 TO 20 MPH BY THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
180 WWUS74 KEPZ 231140 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 440 AM MST SAT JAN 23 2010 ...GUSTY WINDS WILL DEVELOP AGAIN ON SATURDAY... .A STRONG PACIFIC WINTER STORM SYSTEM REMAINS OVER THE AREA TODAY. THIS POTENT STORM WILL CONTINUE TO DELIVER WIDESPREAD RAIN AND SNOW SHOWERS AS WELL AS COLD TEMPERATURES...CLOUDY SKIES...AND STRONG WINDS. A STRONG SURFACE PRESSURE GRADIENT AND MIXDOWN OF VERY STRONG WINDS ALOFT WILL CAUSE AREA WINDS TO STRENGTHEN AGAIN TODAY. WINDS WILL INCREASE BY MID MORNING AND REMAIN STRONG INTO THE EARLY EVENING. THE STORM SYSTEM WILL EXIT THE REGION TONIGHT AND ALLOWING WINDS TO DIMINISH OVER ALL AREAS BY MIDNIGHT. NMZ022>025-030>032-TXZ055-056-240100- /O.CON.KEPZ.WI.Y.0002.100123T1800Z-100124T0100Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 440 AM MST SAT JAN 23 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... WESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH IN THE LATE MORNING HOURS WITH GUSTS TO 45 MPH THROUGHOUT THE AFTERNOON HOURS. THE WINDS WILL DIMINISH IN THE EARLY EVENING...BECOMING NORTHWEST 10 TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 3:15 PM MST, 31 minutes earlier.
Area forecast discussion, Jan 22, 3:15 PM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
315 PM MST FRI JAN 22 2010
.SYNOPSIS...
A WINTER STORM WILL CONTINUE TO DROP RAIN AND SNOW ACROSS THE
BORDERLAND TONIGHT AND INTO SATURDAY AFTERNOON BEFORE MOVING EAST OF
THE AREA. HEAVY SNOW IS EXPECTED OVER MOUNTAIN AREAS WITH ANYWHERE
FROM 8 TO 16 INCHES OF SNOW LIKELY THROUGH SATURDAY AFTERNOON. AT
LOWER ELEVATIONS...RAIN SHOWERS WILL CONTINUE THROUGH SATURDAY
AFTERNOON. A RIDGE ALOFT WILL FORCE THIS SYSTEM OUT OF OUR AREA AND
BRING A STRETCH OF DRIER LESS CLOUDY WEATHER FOR SUNDAY THROUGH
TUESDAY. ANOTHER SYSTEM FROM THE PACIFIC WILL MOVE INTO THE AREA ON
WEDNESDAY WITH ANOTHER ROUND OF MOUNTAIN SNOW AND LOWLAND RAIN.
&&
.DISCUSSION...
WINTER STORM ON TRACK TO CONTINUE HEAVY MOUNTAIN SNOW AND LOWLAND
RAIN SHOWERS THROUGH SATURDAY AFTERNOON. PRETTY MUCH LEFT WINTER
STORM WARNINGS AS IS WITH MINOR COSMETIC TOUCHES. WILL ISSUE NEW
WIND ADVISORY FOR SATURDAY THOUGH. LONG WAVE TROUGH MOVING INTO THE
CENTRAL U.S. TOMORROW WILL PULL SEVERAL SHORT WAVES THROUGH
OVERNIGHT. SURFACE FRONT IS EAST OF THE AREA NOW AND THE WARMER
DEEPER LAYERED MOISTURE IS ALMOST EAST OF THE AREA TOO. IN IT'S
WAKE...COLDER MORE UNSTABLE AIR WILL MOVE IN FOR TONIGHT AND
SATURDAY. SNOW LEVELS HAVE FLUCTUATED SOME TODAY...WOULD SAY SNOW
LEVEL CONSISTENTLY AT 6500 FEET OVER THE GILA WITH OCCASIONAL SNOW
REACHING DOWN TO AROUND 5000 FEET. SNOW LEVEL WAS HIGHER OVER THE
SACS THIS MORNING AHEAD OF THE FRONT...BUT SHOULD NOW HAVE COME DOWN
TO THAT OF THE GILA. SNOTEL SITES IN THE GILA SHOW UP TO 10 INCHES
HAS FALLEN. UNFORTUNATELY REPORTING SITES AT LOWER ELEVATIONS HAVE
NOT BEEN IN CONSISTENT SNOW. AS UPPER TROUGH MOVES OVER AREA
SATURDAY WINDS WILL INCREASE AGAIN...HENCE THE NEED FOR THE
ADVISORY. SHOWERS SHOULD END AROUND NOONTIME WITH THE SACS PERHAPS
LINGERING INTO THE LATER AFTERNOON.
UPPER RIDGE BUILDS BACK OVER THE WESTERN U.S. SUNDAY AND MONDAY TO
CLEAR SKIES AND ALLOW TEMPS TO WARM BACK UP TO NEAR NORMAL. HAVE TO
WATCH ANOTHER SYSTEM TOWARDS NEXT WEDNESDAY AS IT FORCES THE RIDGE
EASTWARD AND SPREADS CLOUDS AND A CHANCE OF SHOWERS TO THE AREA.
SYSTEM SIMILAR TO THIS PRESENT ONE AS FAR AS SNOW LEVELS...PROBABLY
AROUND 5000-6000 FEET.
&&
.AVIATION...VALID 23/00Z-24/00Z...
WINDS HAVE STARTED TO PICK UP AGAIN ACROSS SOME DESERT LOWLAND
LOCATIONS...AND SHOULD STAY RELATIVELY BREEZY THROUGH THE NIGHT.
MAIN PRECIPITATION BAND WILL SHIFT EAST OF LRU/ELP THIS EVENING...
TO BE FOLLOWED BY MORE SCATTERED PRECIPITATION OVERNIGHT...
INCREASING TOWARDS DAWN AS ANOTHER UPPER IMPULSE MOVES IN FROM
ARIZONA. CEILINGS LIKELY TO STAY IN THE IFR-MVFR RANGE TONIGHT...
AND MODERATE GRADIENT SHOULD STAVE OFF FOG FORMATION.
WHILE SNOW LEVELS SHOULD ONLY DROP TO 4500-5000 FT TOWARDS
MORNING... THEY WILL CLIMB BACK UP ABOVE 5K BY MIDDAY. HOWEVER...
WITH WEAK INSTABILITY DEVELOPING TOMORROW AFTERNOON...MIXED PRECIP
MAY STILL OCCUR IN THE LOWLANDS DURING HEAVIER CONVECTIVE BURSTS.
GUSTY WINDS TO RETURN TOMORROW AFTERNOON AS WELL. 45-KT LOW LEVEL
WINDS SHOULD BE TAPPED INTO EASILY...WITH THE HIGHEST GUST POTENTIAL
OCCURRING AFTER 18Z AND FAVORING EAST-FACING SLOPES OF MOUNTAIN
RANGES.
&&
.FIRE WEATHER...
A STRONG PACIFIC STORM SYSTEM CONTINUES TO AFFECT THE AREA. THE
MAIN BAND OF STEADY PRECIPITATION WILL SHIFT INTO THE EASTERN
PLAINS OF NEW MEXICO TONIGHT...BUT SCATTERED RAIN AND SNOW SHOWERS
WILL MOVE INTO THE AREA FROM ARIZONA LATER THIS EVENING. THESE
SHOWERS WILL BECOME MORE WIDESPREAD TOWARDS MORNING AS ANOTHER
UPPER IMPULSE MOVES INTO THE AREA. WEAK INSTABILITY WILL LEAD TO
CONVECTIVE PRECIP BURSTS IN THE AFTERNOON. CONTINUED UPSLOPE FLOW
WILL FAVOR CONTINUED ACCUMULATING SNOWFALL IN THE SACS AND GILA.
SNOW LEVELS WILL DROP TO AROUND 5000 FEET TONIGHT...FLIRTING WITH
SOME OF THE DESERT MOUNTAIN RANGES...BUT NO SIGNIFICANT
ACCUMULATIONS ARE EXPECTED IN THE LOWLANDS. GUSTY WINDS WILL ALSO
RETURN TOMORROW AFTERNOON. WEST WINDS MAY GUST 40 TO 50 MPH AT
TIMES...ESPECIALLY ON EAST SLOPES OF HIGHER TERRAIN. THE SYSTEM
WILL PULL OUT ON SUNDAY WITH DRY CONDITIONS LASTING THROUGH
MID-WEEK...AND NEAR NORMAL TEMPERATURES RETURNING BY TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 40 51 32 52 30 / 70 40 0 0 0
SIERRA BLANCA TX 38 49 31 50 25 / 70 40 0 0 0
LAS CRUCES 38 51 30 51 26 / 80 40 0 0 0
ALAMOGORDO 37 51 28 49 23 / 80 40 10 0 0
CLOUDCROFT 24 31 15 31 16 / 80 50 10 0 0
TRUTH OR CONSEQUENCES 36 47 27 50 25 / 80 40 10 0 0
SILVER CITY 30 39 23 43 21 / 80 50 10 0 0
DEMING 36 49 27 51 25 / 80 40 10 0 0
LORDSBURG 37 47 25 50 23 / 80 50 10 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING UNTIL 5 PM MST SATURDAY FOR NMZ022-025.
WIND ADVISORY FROM 11 AM TO 6 PM MST SATURDAY FOR NMZ022>025-
030>032.
TX...WIND ADVISORY FROM 11 AM TO 6 PM MST SATURDAY FOR TXZ055-056.
&&
HEFNER/HARDIMANHazardous weather outlook, Jan 22, 5:37 AM MST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 537 AM MST FRI JAN 22 2010 NMZ022>025-030>032-TXZ055-056-231245- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 537 AM MST FRI JAN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT A LARGE WINTER STORM SYSTEM WILL MOVE OUT OF ARIZONA AND INTO NEW MEXICO TODAY THROUGH SATURDAY WITH MIX OF WINTRY WEATHER POSSIBLE. SNOW...HEAVY MOUNTAIN SNOW IS POSSIBLE. SNOW LEVELS WILL DROP TO 6000 FEET BY THIS AFTERNOON AND TO 5000 FEET BY SATURDAY MORNING. SNOW AMOUNTS OF UP TO 2 FEET ARE POSSIBLE OVER PARTS OF THE GILA WILDERNESS...WITH 1 FOOT AMOUNTS POSSIBLE IN THE SACRAMENTO MOUNTAINS. WHILE LOWLAND AREAS MAY SEE A RAIN SNOW MIX BY SATURDAY MORNING...SNOW ACCUMULATIONS ARE UNLIKELY BELOW 500O FEET. WINDS...STRONG WINDS ASSOCIATED WITH A PACIFIC COLD FRONT WILL OCCUR DURING MAINLY THE MORNING HOURS AS THE FRONT SWEEPS THROUGH THE REGION. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED WITH LOCALLY HIGHER GUSTS ALONG MOUNTAIN TOPS...PASSES...AND EASTERN SLOPES. WINDS WILL LESSEN SOMEWHAT AFTER FRONTAL PASSAGE AT MID DAY. WATER...ELEVATED SNOW LEVELS OF THE PAST 24 HOURS HAVE RESULTED IN RAIN SHOWERS FALLING OVER THE SNOW PACK IN SOUTHWESTERN NEW MEXICO. THIS HAS CAUSED ACCELERATED SNOW MELT WHICH IS DRAINING INTO THE GILA RIVER BASIN. THIS HAS CAUSED A QUICK RISE IN THE GILA RIVER THAT MAY CAUSE FLOODING ALONG THE RIVER. CURRENT FORECAST LEVELS HAVE THE RIVER STAYING WITHIN FORECASTED LEVELS BELOW FLOOD STAGE...BUT THERE MAY BE LOCALIZED FLOODING LOCALLY HEAVY RAINFALL MAY PRODUCE BRIEF PERIODS OF MINOR LOCALIZED FLOODING IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MIX OF RAIN AND SNOW SHOWERS WILL END ON SATURDAY. DRY CONDITIONS ARE EXPECTED SATURDAY NIGHT THROUGH TUESDAY. ANOTHER PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION ON WEDNESDAY WITH A SLIGHT CHANCE OF MOUNTAIN SNOW AND LOWLAND RAIN SHOWERS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND TO THIS OFFICE. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 6:17 AM MST | Areal Flood Warning | EPZ | Grant | 7 hr |
Nearby
Wind Advisories in New Mexico, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.